Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Child with fits and high fever. Given epival. Side effects?

i have a 2 and a half year old baby boy.he had feburile fits because of high fever 8 months after 8 months he had the same fever again with fit of at-least 2 or 3 seconds duration.the dr.advised me to give him 01 tea spoon of EPIVAL syp daily at night.he is better after this? should i continue the syp?is there any side effect of this syp?
Asked On : Mon, 15 Apr 2013
Answers:  2 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response

Thanks for writing to health care magic.

No if it is only febrile seizures EPIVAL syp is definitely not required.

Are you sure it is febrile seizure. (Here seizures occur with fever only in children between 6 months and 5 years)

These medications are associated with lot of side effects and should not be used in conditions like febrile seizures which are not harmful.

You may contact me with further details on the following URL where we can discuss further...........

In such scenario the questions are directly forwarded to me .............. and I can answer your queries regarding your kid online regularly.

Hope this helps.
Take care

Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics
Answered: Tue, 16 Apr 2013
I find this answer helpful
Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

In febrile fits some require long term treatment with medication like epival to prevent frequent seizures.

And the most important measure is controlling fever effectively by giving antipyretic and doing tepid sponging whenever child starts fever.

There are some side effects of epival like mostly related to liver dysfunction.

I advise you to continue the medication as advised by your Pediatrician.

And be in regular follow up with your Pediatrician to monitor the control of fits and to detect any drug related side effects.

Blood testing for live function tests at regular interval is required in a child with Epival.

Hope I have answered your query.

Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor